Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 1:45 AM CDT for Barton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 1:45 AM CDT (06:45 UTC)
- Expired
- Jun 12, 2007, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Barton County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:10 AM CDT | FLASH FLOOD | 2 E Milford, MO | C HIGHWAY WAS WATER COVERED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 120649 FFWSGF MOC011-121200- /X.NEW.KSGF.FF.W.0099.070612T0645Z-070612T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 700 AM CDT. * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED THAT ONE TO TWO INCHES OF RAINFALL HAS FALLEN BETWEEN THE CITIES OF MILFORD AND NEWPORT BETWEEN 1245 AM AND 145 AM CDT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN BARTON COUNTY...INCLUDING THE TOWN OF MILFORD. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3748 9422 3764 9427 3763 9408 3747 9409 $$ WISE
2 follow-up statements
000 WGUS73 KSGF 120916 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 412 AM CDT TUE JUN 12 2007 MOC011-121200- /X.CON.KSGF.FF.W.0099.000000T0000Z-070612T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARTON MO- 412 AM CDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR NORTHEASTERN BARTON COUNTY... AT 411 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF VERY HEAVY RAINFALL THAT WAS CAUSING FLOODING ACROSS PORTIONS OF THE WARNED AREA. C HIGHWAY 2 MILES EAST OF MILFORD WAS COVERED WITH WATER AND IMPASSABLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN BARTON COUNTY...INCLUDING THE TOWN OF MILFORD. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3742 9418 3764 9427 3763 9408 3742 9409 $$ WISE
000 WGUS73 KSGF 121025 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CDT TUE JUN 12 2007 MOC011-121200- /X.CON.KSGF.FF.W.0099.000000T0000Z-070612T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARTON MO- 524 AM CDT TUE JUN 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR NORTHEASTERN BARTON COUNTY... AT 509 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. C HIGHWAY 2 MILES EAST OF MILFORD WAS COVERED WITH WATER AND IMPASSABLE. DOPPLER RADAR HAD ESTIMATED THAT BETWEEN THREE AND FIVE INCHES OF RAIN FELL AROUND WILFORD AND GOLDEN CITY SINCE MIDNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN BARTON COUNTY...INCLUDING THE TOWN OF MILFORD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3742 9418 3764 9427 3763 9408 3742 9409 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:55 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 11, 11:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CDT MON JUN 11 2007 .DISCUSSION... FORECAST CHALLENGE WILL BE POSSIBILITY OF ISOLATED TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. THEN PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...ATMOSPHERE APPEARS TO WORKED OVER PRETTY GOOD FROM THIS MORNINGS CONVECTION. RADAR SHOWING MOST CONVECTION PUSHING SOUTH TO THE ARKANSAS/MISSOURI BORDER. TEMPERATURES ARE REBOUNDING NICELY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...APPROACHING 80 IN NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS AFTERNOON. DEWPOINTS OUT THAT WAY IN THE LOW 70S. INHIBITING FACTOR IS LOW CLOUD COVER. ANY BREAKS IN CLOUD COVERAGE WILL SHOOT TEMPERATURES UP AND ALLOW CONVECTION TO BEGIN. WATER VAPOR IMAGERY SHOWING ANOTHER UPPER SYSTEM OVER WEST CENTRAL MISSOURI THAT MAY GET INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING TO HELP ENHANCE CONVECTION. THIS EVENING...MODEL SOUNDINGS FOR SOUTHEAST KANSAS THIS AFTERNOON SHOWING 4500J/KG. WRF KEEPING HIGHEST CAPES OUT OVER CENTRAL KANSAS WITH THE SHORTWAVE MOVING OUT OF TEXAS THIS AFTERNOON. UPPER LEVEL WESTERLY FLOW IS YIELDING BULK SHEAR VALUES NEAR 30KTS SO ANY STORMS THAT DO GET GOING OUT THAT WAY MOST LIKELY WOULD BE SEVERE. BELIEVE THUNDERSTORMS WILL DIE OFF FAIRLY QUICKLY AFTER SUNSET. ANOTHER LIMITING FACTOR WOULD BE THE LACK OF A STRONG LLVL JET. BUT WITH EXISTING OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION...BELIEVE FOCUSING MECHANISMS WILL BE IN PLACE TO AID IN THUNDERSTORM DEVELOPMENT. ALL DEPENDS ON CLOUD BREAKS LATE THIS AFTERNOON AND EVENING. TUESDAY ON...MISSOURI ON WESTERN PERIPHERY OF UPPER RIDGE WITH SHOWERS/THUNDERSTORMS DEVELOPING OVER EASTERN KANSAS AND POSSIBLY SOUTHWEST MISSOURI EACH AFTERNOON THROUGH THE WEEK. GCC && .AVIATION... MVFR VISIBILITY CAN BE EXPECTED AT THE JOPLIN TERMINAL WITH PERIODS OF IFR CONDITIONS LIKELY. CALM WINDS AND MOIST SURFACE CONDITIONS WILL RESULT IN VISIBILITIES AROUND 3 MILES THROUGH SUNRISE. PRIMARILY VFR CONDITIONS ARE EXPECTED AT THE SPRINGFIELD TERMINAL OVERNIGHT. HOWEVER BRIEF INTERVALS OF MVFR CONDITIONS ARE POSSIBLE. VFR CONDITIONS WILL PREVAIL DURING THE DAY THURSDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 11, 8:00 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT MON JUN 11 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO CAN BE EXPECTED ACROSS SOUTH CENTRAL MISSOURI THIS EVENING. THE PRIMARY WEATHER HAZARDS EXPECTED WITH THIS ACTIVITY WILL BE AN OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE AND BRIEF HEAVY RAINFALL. ELSEWHERE...THE ATMOSPHERE HAS BEEN RATHER WORKED OVER FROM RAINFALL THAT OCCURRED EARLIER THIS MORNING AND LAST NIGHT. A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS THE REGION. WHILE SUPPORT FOR SHOWER AND THUNDERSTORM DEVELOPMENT IS WEAK. ISOLATED SHOWERS AND THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT TONIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY SHOWER OR STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
In the hours before
Local storm report, Jun 12, 1:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD GREENFIELD 37.42N 93.84W
06/12/2007 DADE MO LAW ENFORCEMENT
4-5 INCHES OF WATER WAS OVER HIGHWAY 160 IN GREENFIELD.
160 HIGHWAY AND COLLEGE IN GREENFIELD HAD 8 INCHES OF
WATER COVERING THE ROADWAY.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:11 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 12, 1:59 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 12, 5:30 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| Jun 12, 6:34 AM CDT | Flash Flood Warning | SGF | Barton, Christian, Dade, Douglas, Jasper, Lawrence | 6 hr |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | SGF | Barry, Greene, Stone | 5 hr |
| Jun 12, 10:10 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jun 12, 12:57 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more | 3 hr |
| Jun 12, 3:29 PM CDT | Flash Flood Warning | SGF | Barton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.